Ask an expert
Question

10 Aug 2007

Remeron
Hi. I have recently gone onto Remeron 15mg. However, when I take it at night, I get so tired, that people think that I am taking drugs. If I have a sip of alcohol, this effect is actually doubled and I just loll about. Is this normal? I have only been on the medication for 4 days. thanks.
Answer 332 views
Expert
CyberShrink
cybershrink

01 Jan 0001

With ANY antidepressant, it is not adviseable to combine them with alcohol --- they make you far more drunk that you'd expect, and the alcohol also undermines the effectiveness of the medication. 4 days is early, as side-effects of any med are worst in the first couple of weeks, so persevere with this useful med. And from your description, it sounds as though you are taking the med "at night" but then partying or socializing after taking it, and that is never wise. Cut back the night-time csocializing, and take the med when you're going to bed
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.